Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 29, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 24, 2004, 2:24 PM MDT for Fremont County, Idaho. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 2:24 PM MDT (20:24 UTC)
- Expired
- Jun 24, 2004, 3:00 PM MDT
- In force
- 36 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Fremont County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509
WUUS55 KPIH 242024
SVRPIH
IDC043-242100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
223 PM MDT THU JUN 24 2004
THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL FREMONT COUNTY IN IDAHO
* UNTIL 300 PM MDT
* AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTH OF WARM RIVER...OR ABOUT 11 MILES
NORTH OF MARYSVILLE...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN FREMONT COUNTY AT 240 PM MDT
RURAL SOUTHEASTERN FREMONT COUNTY AT 250 PM MDT
LAT...LON 4431 11128 4418 11145 4405 11127 4398 11106
4418 11105
$$
WAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:15 AM MDT, 11 hours 9 minutes earlier.
Area forecast discussion, Jun 24, 3:15 AM MDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MDT THU JUN 24 2004 .DISCUSSION... COMPLEX PATTERN WITH SEVERAL DISTURBANCES EMBEDDED IN SOUTH WEST FLOW OFF PACIFIC ENTERING RIDGE OVER SOUTHEAST IDAHO. SURFACE DEW POINTS MAINLY IN THE 40S ACROSS FORECAST AREA. MESOETA SHOWS GENERAL INCREASE IN PRECIPITABLE WATER AND INSTABILITY OVER NEXT COUPLE OF DAYS. SO FAR THERE IS NO STRONG INDICATION OF BACK DOOR FRONTAL BOUNDARY EXTENDING FROM LOW NEAR HUDSON BAY PUSHING ACROSS THE CONTINENTAL DIVIDE. SO WILL FOCUS ON HARD TO TIME EMBEDDED DISTURBANCES CROSSING CALIFORNIA. GFS ALSO DOES NOT SHIFT GREAT BASIN THERMAL TROUGH EAST INTO OUR AREA BEFORE ABOUT SUNDAY. WATER VAPOR PIXS POINT TO MOISTURE CIRCULATING FROM SOUTHWEST IDAHO INTO CENTRAL MOUNTAINS WITH GENERAL AXIS OF INSTABILITY OVER SOUTHEAST IDAHO SO HARD NOT TO HAVE MENTION OF AT LEAST ISOLATED THUNDERSTORMS MOST ANYWHERE. THEREFORE HAVE NUDGED POPS UP UNIFORMLY. EXTENDED MODELS GENERALLY AGREE ON LIFTING A CLOSED LOW OFF THE COAST INTO SOUTHERN BRITISH COLUMBIA THROUGH ABOUT TUESDAY AND THEN WEAKEN IT. THIS STILL LEAVES SOUTHEAST IDAHO UNDER SOUTHWEST FLOW WITH POSSIBLE DISTURBANCES TRIGGERING THUNDERSTORMS EACH DAY. THEREFORE NO LARGE CHANGES TO THE EXTENDED PERIOD. && .PIH WATCHES/WARNING/ADVISORIES...NONE. && RS
Hazardous weather outlook, Jun 24, 4:30 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MDT THU JUN 24 2004 IDZ017>023-031-032-251200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 430 AM MDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:51 PM MDT | Tornado Warning | PIH | Minidoka | 24 min |
| Jun 24, 5:32 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou | 28 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.